MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the lens was contaminated during handling/prior to insertion.There was no patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 02/20/2018.Device evaluation: the lens was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed.Only loose fibers/particles were observed on lens and may be related to product handling in a non-sterile environment.No damage or defect was observed on the lens or lens haptic.There was no additional information provided in regards to lens contamination due to handling.The reported complaint was verified, but based on product evaluation it was not possible to determine if it was related to manufacturing process as the returned lens was handled during surgical procedure.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no additional complaints were received for this production order.Sterilization records: the sterilization record was reviewed and no deviations were found that affected the sterility of the device.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7261418
Report Number2648035-2018-00222
Device Sequence Number987267
Product Code HQL
UDI-Device Identifier05050474528888
UDI-Public(01)05050474528888(17)220912
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/12/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1